Alert archive / Tennessee / Flash Flood Warnings in 2013

Flash Flood Warning 18, NWS Nashville, TN

June 30, 2013Putnam County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 30, 2013, 8:19 PM CDT for Putnam County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2013, 8:19 PM CDT (01:19 UTC)
Expired
Jun 30, 2013, 11:30 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

County Putnam County, TN

The radar

The Nashville radar (KOHX), 95 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
478 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1350 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

677 
WGUS54 KOHX 010119
FFWOHX
TNC141-010430-
/O.NEW.KOHX.FF.W.0018.130701T0119Z-130701T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
819 PM CDT SUN JUN 30 2013

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL PUTNAM COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1130 PM CDT

* AT 816 PM CDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS  
  WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. EMERGENCY         
  MANAGEMENT OFFICIALS REPORT THAT WATER RESCUES ARE UNDERWAY IN     
  COOKEVILLE FOR MOTORISTS IN STRANDED VEHICLES.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  COOKEVILLE AND ALGOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3627 8546 3626 8543 3625 8544 3621 8536
      3608 8539 3610 8563 3621 8563 3623 8558
      3622 8557 3624 8553 3626 8553 3626 8552
      3629 8546

$$

ROSE
2 follow-up statements
824 
WGUS74 KOHX 010217
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
917 PM CDT SUN JUN 30 2013

TNC141-010430-
/O.CON.KOHX.FF.W.0018.000000T0000Z-130701T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM TN-
917 PM CDT SUN JUN 30 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL PUTNAM COUNTY
UNTIL 1130 PM CDT...

AT 915 PM CDT...THE HEAVIEST RAINFALL HAS ENDED ACROSS THE WARNED 
AREA, AND PREVIOUSLY FLOODED STREETS ARE NOW OPEN AGAIN. HOWEVER, 
MINOR FLOODING IS STILL BEING REPORTED IN PARTS OF COOKEVILLE, SO 
CAUTION IS ADVISED.

&&

LAT...LON 3627 8546 3626 8543 3625 8544 3621 8536
      3608 8539 3610 8563 3621 8563 3623 8558
      3622 8557 3624 8553 3626 8553 3626 8552
      3629 8546

$$

ROSE
720 
WGUS74 KOHX 010423
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1123 PM CDT SUN JUN 30 2013

TNC141-010438-
/O.EXP.KOHX.FF.W.0018.000000T0000Z-130701T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM TN-
1123 PM CDT SUN JUN 30 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL PUTNAM
COUNTY WILL BE ALLOWED TO EXPIRE AT 1130 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3627 8546 3626 8543 3625 8544 3621 8536
      3608 8539 3610 8563 3621 8563 3623 8558
      3622 8557 3624 8553 3626 8553 3626 8552
      3629 8546

$$

ROSE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 6:47 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 30, 6:47 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
647 PM CDT SUN JUN 30 2013

.UPDATE...ADDED AVIATION DISCUSSION FOR 00Z TAF'S.

&&

.AVIATION...BNA/CKV/CSV...SCATTERED CELLS CONTINUE ACROSS MIDDLE
TENNESSEE EARLY THIS EVENING AS A STRONG UPPER LOW REMAINS
SITUATED ALMOST DIRECTLY OVER THE MID STATE. HRRR MODEL SHOWS THIS
ACTIVITY DIMINISHING SHORTLY AFTER DARK, SO WILL HANDLE WITH VCSH
REMARKS (TEMPO AT CSV) THROUGH 02Z. LIGHT FOG IS POSSIBLE AFTER
MIDNIGHT, WITH POSSIBLE LOW CIGS AT CSV. AN EVEN BETTER CHANCE OF
CONVECTION ON MONDAY, SO HAVE INCLUDED TEMPO TSRA DURING THE
AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 302 PM CDT SUN JUN 30 2013/

DISCUSSION...
FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION
COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED

FORECAST QUANDARIES...ACTUAL UPPER LEVEL LOW MOVEMENT POSITION
APPROACHING/INTO STATE AND EVENTUALLY WESTWARD MOVEMENT...ASSOCIATED
SHWR/TSTM CHANCES...TEMPS.

12Z SUN GFS EXPECTING UPPER LEVEL LOW TO MOVE INTO WRN PORTIONS OF STATE BY
THIS EVENING...AND THEN BEGINNING TO DRIFT SLOWLY TO THE NW. THIS WILL ALLOW
A BROAD UPPER LEVEL TROUGHING PATTERN TO BE ESTABLISHED ACROSS THE MID STATE
THRU TUE NIGHT. LATEST EURO AND NAM SIMILAR IN UPPER LEVEL LOW MOVEMENT AND
POSITIONS WITH SUBTLETIES DIFFERENCES HERE AND THERE BETWEEN THEM AND THE
LATEST GFS SOLUTION. AGAIN...ACTUAL UPPER LEVEL LOW MOVEMENT POSITION AND
WHAT PORTIONS OF THE MID STATE IT PLACES FOR THE BEST CHANCE FOR SHWR/TSTM
DEVELOPMENTS PER SLY FLOW SFC/ALOFT WILL BE THE OVERALL KEY AGAIN HERE.
BEST CHANCES ACROSS THE ENTIRE MID STATE WILL BE ON MON AFTERNOON WHEN
NUMEROUS SHWRS/TSTMS ARE EXPECTED. EXPECTING A CHANCE OF SHWRS/TSTMS THRU
THE EVENING HRS WITH A SLIGHT CHANCE OF SHWRS/CHANCE SHWRS PLATEAU AFTER
MIDNIGHT. WILL CONTINUE WITH THIS PATTERN OF EVENING CHANCE TSTMS FOR MON
AND TUE NIGHTS...TO A CHANCE TO SLIGHT CHANCE TO CHANCE POPS AFTER MIDNIGHT...
AS POSSIBLE DIURNAL EFFECTS DIMINISH. HOWEVER...WITH THIS EXPECTED UPPER LEVEL
LOW MOVEMENT...EXPECT MOCLDY SKIES TO BE THE GENERAL TREND TONIGHT THRU TUE
NIGHT WITH AFTERNOON HIGH TEMPS BETWEEN 5 TO 10 DEGREES BELOW SEASONABLE NORMS
THRU TUE AFTERNOON...WITH LOWS ALSO TRENDING GENERALLY A FEW DEGREES BELOW
SEASONABLE NORMAL VALUES ALSO. AS LIKE YESTERDAY ALSO...CAN NOT RULE OUT AN
ISOLATED SHWR/TSTM RESULTING IN A BRIEF HEAVY DOWNPOUR...BUT AM CONTINUING
TO NOT ANTICIPATE AT THIS TIME ANY OVERALL POTENTIAL OF ANY TYPE OF A
FLOODING EVENT WITH THIS SYSTEM AS FLASH FLOOD GUIDANCE VALUES PRESENTLY
CONTINUE TO BE RATHER HIGH...BUT GENERALLY HIGHEST RAINFALL AMOUNTS SHOULD
BE ACROSS ERN PORTIONS OF THE MID STATE...AND AREAS FURTHER TO THE EAST.

AS FOR WED THRU SUN...AS LIKE AROUND THIS TIME YESTERDAY...BERMUDA BASED
HIGH PRESSURE SYSTEM BEGINS TO BUILD ACROSS ERN PORTIONS OF THE U.S. AS THIS
TIME PERIOD PROGRESS...THIS WILL CONTINUE TO KEEP A SLY/SWLY SFC AND UPPER
LEVEL FLOW PATTERN ACROSS THE MID STATE THRU THIS PERIOD ALSO...RESULTING IN
THE CONTINUANCE OF A GOOD MOISTURE FETCH ACROSS THE MID STATE. BUT RELIEF
DOES LOOK TO BE IN SIGHT FOR SHWR/TSTM ACTIVITY ACROSS THE AREA BY SUN
AFTERNOON AS RIDGING INFLUENCES SFC/ALOFT BEGIN TO BUILD ACROSS THE AREA.
AS LIKE THIS TIME YESTERDAY ALSO...AND STILL DO NOT EXPECT RAINFALL ALL THE
TIME ACROSS THE MID STATE PER THIS PATTERN THRU THIS TIME PERIOD...BUT
CONTINUE ALSO TO AT LEAST THINK THAT THERE WILL BE THE POSSIBILITY OF ISO/SCT
SHWRS/TSTMS WITH VARIABILITY BETWEEN PTCLDY TO MOCLDY SKIES. AS FOR TEMPS...
AFTERNOON HIGH TEMPS SHOULD BE GENERALLY BE SLIGHTLY BELOW SEASONABLY NORMAL
VALUES FOR THIS TIME OF YEAR WITH THE ANTICIPATED VARIABILITY IN CLOUD COVERAGE
AND POTENTIAL RAINFALL WITH LOWS GENERALLY AROUND SEASONABLY NORMAL VALUES.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ROSE
Hazardous weather outlook, Jun 30, 5:22 AM CDT, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
522 AM CDT SUN JUN 30 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-011030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
522 AM CDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

05

In the hours before

Special weather statement, Jun 30, 6:03 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
603 PM CDT SUN JUN 30 2013

TNZ095-302330-
GILES-
603 PM CDT SUN JUN 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR GILES COUNTY...

AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF PULASKI...MOVING NORTHEAST AT
5 MPH. TORRENTIAL RAIN IS ALSO OCCURRING WITH THIS STORM. BRIEF,
LOCALIZED FLOODING IS POSSIBLE.

SOME LOCATIONS IN THE PATH INCLUDE PROSPECT AND ELKTON.

HALF INCH SIZE HAIL IS EXPECTED WITH THIS STORM.

LAT...LON 3524 8715 3530 8684 3521 8682 3504 8683
      3500 8683 3499 8684 3499 8703

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:25 PM CDTSpecial Weather StatementOHXPutnam50 min
Jul 1, 10:53 AM CDTSpecial Weather StatementOHXVan Buren37 min
Jul 1, 11:17 AM CDTSpecial Weather StatementOHXRobertson28 min
Jul 1, 11:27 AM CDTSpecial Weather StatementOHXCumberland33 min
Jul 1, 11:57 AM CDTSpecial Weather StatementOHXFentress33 min
Jul 1, 12:12 PM CDTSpecial Weather StatementOHXRobertson18 min
Jul 1, 12:25 PM CDTSpecial Weather StatementOHXFentress50 min
Jul 1, 12:28 PM CDTSpecial Weather StatementOHXCumberland, Van Buren62 min
Jul 1, 12:31 PM CDTSpecial Weather StatementOHXMacon, Trousdale29 min
Jul 1, 12:42 PM CDTSevere Thunderstorm WarningOHXFentress33 min
Jul 1, 12:59 PM CDTAreal Flood AdvisoryOHXCumberland, Van Buren, White3 hr
Jul 1, 1:02 PM CDTSpecial Weather StatementOHXMacon28 min
Jul 1, 1:12 PM CDTSpecial Weather StatementOHXHumphreys48 min
Jul 1, 1:33 PM CDTAreal Flood AdvisoryOHXPutnam117 min
Jul 1, 1:38 PM CDTSpecial Weather StatementOHXPutnam22 min
Jul 1, 1:42 PM CDTSpecial Weather StatementOHXClay, Jackson48 min
Jul 1, 1:51 PM CDTSpecial Weather StatementOHXOverton, Putnam24 min
Jul 1, 2:10 PM CDTSpecial Weather StatementOHXRutherford50 min
Jul 1, 2:39 PM CDTSpecial Weather StatementOHXRobertson21 min
Jul 1, 2:55 PM CDTSpecial Weather StatementOHXDeKalb35 min
Jul 1, 3:05 PM CDTSpecial Weather StatementOHXSmith25 min
Jul 1, 3:27 PM CDTSpecial Weather StatementOHXWhite33 min
Jul 1, 3:31 PM CDTSpecial Weather StatementOHXJackson, Smith29 min
Jul 1, 3:54 PM CDTSpecial Weather StatementOHXJackson36 min
Jul 1, 4:19 PM CDTSpecial Weather StatementOHXClay, Macon, Trousdale41 min
Jul 1, 4:31 PM CDTSpecial Weather StatementOHXPutnam29 min
Jul 1, 4:58 PM CDTSpecial Weather StatementOHXGrundy, Van Buren, White47 min
Jul 1, 5:45 PM CDTSpecial Weather StatementOHXCumberland45 min

Nearby

Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.